Stefania Antoniazzi et al., Inflammation and neurological adverse drugs reactions: a case of long lasting impaired consciousness after oxatomide administration in a patient with gastroenteritis. Italian Journal of Pediatrics

Stefania Antoniazzi1, Dario Cattaneo1, Valentina Perrone1, Carla Carnovale1, Simonetta Cherubini2, Maria Carmela Mugolino2, Francesco Clementi3, Gianvincenzo Zuccotti4, Emilio Clementi15, and Sonia Radice2

1Unit of Clinical Pharmacolpogy, Department of Clinical Sciences, University Hospital “Luigi Sacco”, Università di Milano
2Unit of Clinical Paediatric, Busto Arsizio Hospital
3CNR Institute of Neuroscience
4Department of Pediatrics University Hospital “Luigi Sacco”, Università di Milano
5E. Medea Scientific Institute

Abstract

Oxatomide at therapeutic doses generates occasionally drowsiness in children. When administered at toxic doses, however oxatomide may induce long lasting impaired consciousness. We now report a case of severe long lasting impaired consciousness induced by therapeutic doses of oxatomide occurring in a child affected by acute gastroenteritis. The clinical symptoms, the pharmacogenetic tests of polymorphisms in cytochrome P450 metabolizing enzymes (CYPs) and the clinical and laboratory analyses indicate that the enhanced drug sedative effect is likely due to an acute, yet mild, inflammatory state of the patient. These findings highlight the importance of assessing common, not serious inflammatory states when oxatomide is prescribed in paediatric patients.

Read the complete publication at this link

Prodotti
Richiedi informazioni

Inserisci i tuoi dati, ti contatteremo al più presto.

Acconsento al trattamento della privacy



2017-08-09T11:27:29+00:00